Astronomical Low Tide, Duval
- When
- March 6, 9:30 AM EST
- Where
- Duval forecast zone
- Reported by
- C-MAN Station
The tide gauge at Mayport reported a minimum tide level of 0.04 feet above mean lower low water. This was 0.91 ft below predicted tide levels.
Strong offshore flow in the wake of a cold front combined created low astronomical tides.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Strong offshore flow in the wake of a cold front combined created low astronomical tides.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 6, 3:30 AM EST, 6 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EST WED MAR 6 2013
.SHORT TERM (TODAY-FRIDAY)...
TODAY...THE COLD FRONT WILL EXIT THE AREA EARLY THIS MORNING AND
CLOUDS WILL CONTINUE TO RAPIDLY DECREASE BEHIND THE FRONT AS DRIER
AIR WRAPS IN ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. TIGHT
PRESSURE GRADIENT AND STRONG WINDS ALOFT MIXING DOWN WILL RESULT IN
VERY WINDY CONDITIONS AREA WIDE WITH GUSTS UP TO AROUND 40 MPH AND
HAVE UPGRADED TO A WIND ADVISORY FOR ALL AREAS TODAY. WITH SHARP
PRESSURE RISES BEHIND FRONT...ALREADY SEEING SUSTAINED WINDS NEAR 25
MPH ACROSS A FEW SPOTS IN SE GA SO WILL HAVE WIND ADVISORY IN EFFECT
BEGINNING EARLY THIS MORNING THROUGH EARLY EVE. TEMPS MUCH COOLER
DUE TO COLD AIR ADVECTION...BUT THE MARCH SUN WILL STILL ALLOW FOR
HIGH TEMPS TO REACH THE MID 50S IN SE GA AND FROM AROUND 60 TO THE
LOWER 60S IN IN NE FL. THESE TEMPS WILL BE A GOOD 15 TO 20 DEGREES
COOLER THAN YESTERDAY.
TONIGHT...COLD HIGH PRESSURE BUILDS INTO THE DEEP SOUTH FROM CANADA.
THE STRONG LOW LEVEL JET MOVES OUT OF THE AREA AND WINDS WILL
LIGHTEN DOWN ESPECIALLY ACROSS THE INLAND AREAS. THIS WILL RESULT IN
PATCHY FROST ACROSS MUCH OF THE INLAND AREAS WITH MIN TEMPS IN THE
LOWER TO MID 30S. THERE MAY BE POCKETS OF NEAR FREEZING TEMPS IN
SOME OF THE NORMALLY COLDER LOCALES BUT DO NOT THINK A LARGE ENOUGH
AREA OR DURATION FOR A FREEZE WARNING AT THIS TIME. COASTAL AREAS
AND RIVER WILL BE MILDER DUE TO THE EFFECTS OF THE WARMER WATER AND
MORE WIND WITH MIN TEMPS THERE IN THE UPPER 30S TO NEAR 40.
THURSDAY/THURSDAY NIGHT...THE CANADIAN HIGH CONTINUES TO BUILD IN
ACROSS THE DEEP SOUTH AS THE DEEP LOW TRACKS NE OVER THE OPEN
ATLANTIC. THIS WILL RESULT IN A NORTHERLY FLOW OF COOL AND DRY.
TEMPS BELOW NORMAL AND MAY HAVE PATCHY FROST INLAND AGAIN BUT NO
WIDESPREAD FREEZES ARE EXPECTED.
FRIDAY/FRIDAY NIGHT...CONTINUED DRY WITH TEMPS RETURNING TO NEAR SEASONAL
LEVELS AS HIGH PRESSURE MOVES TO THE NORTH OF THE AREA AND
ATMOSPHERE BEGINS TO MODERATE.
.LONG TERM (SATURDAY-TUESDAY)...
HIGH PRESSURE CONTINUES TO BUILD IN ACROSS THE EASTERN SEA BOARD
THROUGH THE WEEKEND AND MOVES OFFSHORE ON MONDAY. WILL CONTINUE DRY
THROUGH MONDAY. NE TO E FLOW VEERING TO SOUTH BY MONDAY. THE VEERING
WIND AND MID/UPPER RIDGING IN THE AREA RESULTS IN TEMPS WARMING TO
ABOVE NORMAL BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. THE
DEEP LOW IN THE OPEN ATLANTIC WILL PRODUCE LONG PERIOD SWELLS
RESULTING IN AN ELEVATED RIP CURRENT RISK ALONG THE COAST FROM
FRIDAY INTO THE WEEKEND. THE NEXT COLD FRONT WILL BRING A CHANCE OF
SHOWERS MONDAY NIGHT OR EARLY TUESDAY WITH DRIER CONDITIONS MOVING
IN LATE TUESDAY.
&&
.AVIATION...
COLD FRONT HAS CLEARED THE TAF LOCATIONS AND EXPECT VFR CONDS WITH
CLEAR SKIES AND GUSTY WEST WINDS AT 20G30 KNOTS. WINDS DIMINISH
AFTER SUNSET TONIGHT.
&&
.MARINE...
STRONG OFFSHORE FLOW IN THE WAKE OF COLD FRONT WITH GALE FORCE GUSTS
WILL CONTINUE TODAY BEFORE SLOWLY DIMINISHING TONIGHT. SCA/GALE
HEADLINES APPEAR ON TRACK ENDING SOMETIME LATER TONIGHT. NORTHWEST
FLOW ON THU WILL WEAKEN ENOUGH TO TEMPORARILY DROP HEADLINES BUT
HIGH BUILDING INTO THE CAROLINAS FRIDAY INTO THE WEEKEND WILL VEER
WINDS TO THE NORTH/NORTHEAST AND INCREASE SLIGHTLY AND COMBINE WITH
LONG PERIOD SWELLS PUSHING INTO THE LOCAL WATERS FROM THE MAJOR
STORM OVER THE NORTH ATLANTIC. COMBINED SEAS MAY BUILD TO AROUND 10
FEET OFFSHORE BY THE WEEKEND.
RIP CURRENTS: LOW RISK WITH THE OFFSHORE FLOW TODAY AND THU. WINDS
BECOMING MORE ONSHORE ALONG WITH ARRIVAL OF LONG PERIOD SWELLS
FRIDAY INTO THE WEEKEND WITH ELEVATE THE RIP CURRENT RISK.
&&
.FIRE WX...
HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING ACROSS MARION,
ST JOHNS, FLAGLER AND PUTNAM COUNTIES AS ERC VALUES OF 30-34 UNITS
WILL COMBINE WITH STRONG WEST WINDS AND MIN RH VALUES DOWN AROUND
25%. HAVE ALSO EXPANDED THE RED FLAG WARNING TO AREAS ALONG A LINE
FROM GAINESVILLE TO JACKSONVILLE WHERE ERC VALUES ARE IN THE 26-30
UNIT RANGE...JUST ABOVE CRITERIA AND WILL COMBINE WITH THE STRONG
WINDS AND MIN RH VALUES OF 25-30%. TOO EARLY TO DETERMINE IF FIRE
WEATHER WATCH IS NEEDED ON THU AFTERNOON WITH WIND SPEEDS BELOW
CRITERIA BUT 4 HOUR RH DURATION CRITERIA WILL BE POSSIBLE BUT WILL
DEPEND ON EVENTUAL FORECAST ERC VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 33 64 35 / 0 0 0 0
SSI 55 37 61 43 / 0 0 0 0
JAX 59 34 64 38 / 10 0 0 0
SGJ 59 39 62 44 / 10 0 0 0
GNV 61 33 66 37 / 10 0 0 0
OCF 63 35 67 38 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
ALACHUA-BRADFORD-CLAY-DUVAL-FLAGLER-GILCHRIST-MARION-NASSAU-
PUTNAM-ST JOHNS-UNION.
GA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT EST TONIGHT FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PP/JHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 AM EST WED MAR 6 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 406 AM EST WED MAR 6 2013 ...GALE WARNING FOR THE OFFSHORE WATERS AND A SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT THROUGH 6 PM... ...RIVER FLOODING ONGOING OR EXPECTED ALONG SEVERAL RIVERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A TIGHT PRESSURE GRADIENT OVER THE AREA WILL PRODUCE STRONG AND GUSTY WEST AND NORTHWEST WINDS TODAY. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR FREQUENT WIND GUSTS TO NEAR 40 MPH. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS THROUGH THIS EVENING. THE VERY WINDY AND DRY CONDITIONS WILL PRODUCE A HIGH FIRE DANGER TODAY ACROSS MUCH OF NORTHEAST FLORIDA. RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY...EVERETT CITY...AND CHARLOTTE. RIVER FLOOD WARNINGS ALSO CONTINUE FOR THE SATILLA RIVER AT BOTH ATKINSON AND WAYCROSS AND ALAPAHA RIVER AT STATENVILLE. A RIVER FLOODING WARNING ALSO IN EFFECT FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES AND HILDRETH. COLDER TEMPERATURES ARE FORECAST TONIGHT AND PATCHY FROST IS EXPECTED ACROSS MUCH OF THE INLAND AREAS LATER TONIGHT. LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MID 30S INLAND AND UPPER 30S TO NEAR 40 ALONG THE COAST. POCKETS OF NEAR FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS SOME OF THE NORMALLY COLDER LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RIVER FLOOD WARNINGS ARE EXPECTED TO CONTINUE. INCREASING ONSHORE FLOW AND ARRIVAL OF LONG PERIOD SWELLS WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM NON-TSTM WND GST FERNANDINA BEACH 30.66N 81.45W
03/06/2013 M43 MPH NASSAU FL AWOS
FERNANDINA BEACH AIRPORT AWOS REPORTED WIND GUST TO 43
MPH AT 355 AM EST.
&&
JHESSThe national radar mosaic for the moment the first event began.
2 astronomical low tide. Local standard time, as filed.
The tide gauge at Mayport reported a minimum tide level of 0.04 feet above mean lower low water. This was 0.91 ft below predicted tide levels.
The tide gauge at Fernandina Beach reported a minimum tide level of 0.11 ft above mean lower low water. This was 1.42 ft below predicted tide levels.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438862, 438863.